MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 12; QEW
Model Number LITNG12XTORQ100-A
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned lightning could not confirm the reported complaint.The lighting unit was tested on a demonstration engine and canister and functioned as intended.The lightning illuminated green when plugged into the engine and was able to aspirate fluid without an issue.The root cause of the reported complaint could not be determined.Penumbra tubing are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the portal vein using lightning aspiration tubing (lightning), an indigo system aspiration catheter 12 (cat12), a penumbra engine canister (canister), a non-penumbra sheath, and a guidewire.During the procedure, the physician flushed the cat12 with saline and attached a rotating hemostasis valve (rhv) to the cat12.Then the cat12 was advanced into the sheath and the lightning was placed onto the canister.Subsequently, the lightning was plugged into the engine and the indicator light on the lightning unit illuminated green.Next, upon connecting the lightning tubing to the rhv, the lightning unit turned solid red.To troubleshoot, the lightning was unplugged from the engine for 30 seconds and replugged, and the engine was unplugged from the power outlet for 30 seconds and replugged; however, the same issue occurred.Therefore, the lightning was removed.The procedure was completed using a new lightning and the same cat12 and canister.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12888873
Report Number3005168196-2021-02699
Device Sequence Number13833178
Product Code QEW
UDI-Device Identifier00815948022560
UDI-Public00815948022560
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2024
Device Model NumberLITNG12XTORQ100-A
Device Catalogue NumberLITNG12XTORQ100
Device Lot NumberF104001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Date Report Sent to FDA01/01/2005